Alabama, 2025Damaging Winds in Alabama, May 27, 2025
May 27, 2025 · NWS TAE · 5 events in 2 counties and zones
A line of showers and thunderstorms ahead of a surface trough stretch into southeast Alabama and brought a few reports of trees down.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A line of showers and thunderstorms ahead of a surface trough stretch into southeast Alabama and brought a few reports of trees down.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at May 27, 12:53 PM CST, 24 minutes earlier.
Area forecast discussion, May 27, 12:53 PM CST, 24 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
253 PM EDT Tue May 27 2025
...New NEAR TERM, SHORT TERM, LONG TERM, AVIATION, MARINE, FIRE
WEATHER, HYDROLOGY...
.NEAR TERM...
(Through Wednesday)
Issued at 238 PM EDT Tue May 27 2025
Ongoing showers and thunderstorms are quickly developing this
afternoon in advance of an MCS that is progressing through southeast
Alabama. The main severe weather concerns will coincide with the
strongest part of the MCS that will slide north of Coffee/Dale
counties in Alabama and move into some of our northern tier of
Georgia counties in Clay/Quitman/Randolph and counties east through
the next few hours. While more organized severe potential is not
expected due to weak deep-layer shear and only modest instability,
main concerns will be the potential for a damaging wind gust along
this line. This segment should race east through the afternoon and
evening hours while a trailing segment of storms to the south and
west of this batch slowly moves east-northeast across our Panhandle,
southeast Alabama, and southwest Georgia counties. While an isolated
strong/severe wind gusts can't be ruled out in this trailing
segment, greater severe potential will generally remain with the
northern segment of these storms today.
Activity will continue pushing east into tonight and coverage should
gradually decrease through midnight with loss of daytime heating and
the shortwave lifting northeast. A weak area of showers could
redevelop overnight, mostly across the Panhandle, as the base of
this shortwave trough rotates through but for the most part
showers/storms will be done overnight.
For Wednesday, another round of scattered showers and storms is
forecast, but with the area being between two upper level
shortwaves, and potential remnant boundaries in the wake of this
afternoon's storms, its possible activity tomorrow will be less
widespread than forecast. With southwesterly flow a touch weaker
tomorrow, coverage should be a little further south as well.
&&
.SHORT TERM...
(Wednesday night through Thursday night)
Issued at 238 PM EDT Tue May 27 2025
Unsettled weather continues to be the story on Thursday and Friday
as a series of disturbances swing through the CWA. A shortwave
impulse pushes through Thursday/Thursday night - and with a very
moist air mass still in place (PWATs ~1.6-1.8in), widespread deep
convection should have no issue developing. Current guidance
indicates that the coverage of showers and thunderstorms will likely
be greater on Thursday compared to previous days this week, with a
more scattered regime of showers and thunderstorms anticipated. The
greatest coverage will likely be near areas of focused convergence,
such as any sea breeze fronts that are able to develop or from
outflow boundaries generated by other nearby storms. As a result,
the Storm Prediction Center has outlined the entire warning area
in a Marginal (level 1 of 5) risk for severe thunderstorms on
Thursday - primarily for the threat of isolated strong wind gusts.
Friday sees the passage of a cold front through our area. Upper
level heights will quickly fall to our north during the day on
Friday as a trough situated over the Midwest deepens and swings
eastward. The combination of these upper-level height falls and the
associated cold frontal passage will yield another day of widespread
shower and thunderstorm activity. While exact details on the
evolution of this system are a bit murky this far out, high coverage
of scattered showers and thunderstorm with perhaps a more focused
line of stronger convection pushing NW-SE alongside the frontal
boundary late Friday night can be expected.
&&
.LONG TERM...
(Friday through Monday)
Issued at 238 PM EDT Tue May 27 2025
Frontal passage unfortunately won't yield much in terms of
temperature drops, however it will bring with it a much drier air
mass and more comfortable apparent temperatures. Weekend relative
humidities will drop down to the low-mid 30s in the afternoon
across the region, with temperatures in the mid-high 80s on
Saturday, increasing to the low 90s by Sunday. As we reach early
next week, winds should slowly begin to take on a more eastward
orientation as a high pressure builds to our north , allowing for
moisture and PoPs to gradually tick up. Temperatures remain
seasonal through the end of the forecast period, with highs
generally in the low 90s and lows in the upper 60s/low 70s.
&&
.AVIATION...
(18Z TAFS)
Issued at 238 PM EDT Tue May 27 2025
VFR conditions will prevail through the afternoon and most of the
overnight hours. Main aviation concerns through the period will
revolve around a line of semi-organized convection moving west to
east across the region. DHN/ABY have highest probabilities of
seeing TSRA from this line and possibly wind gusts up to 40 or 50
knots if a severe storm travels over the terminal. Further south
at ECP/TLH/VLD more isolated TSRA is forecast. Convective activity
slowly wanes after 03z. IFR/MVFR conditions are possible tonight,
mostly across northern terminals at ECP/DHN and potentially
coastal terminal ECP. Additional shower activity is possible
around sunrise, mainly affecting ECP is it develops.
&&
.MARINE...
Issued at 238 PM EDT Tue May 27 2025
Light onshore winds will continue until a cold front approaches
on Friday when will shift to the west and increase to cautionary
levels. Winds will gradually decrease as they shift to the
northwest and the north Friday night and Saturday.
&&
.FIRE WEATHER...
Issued at 238 PM EDT Tue May 27 2025
Wetter conditions and higher relative humidities will generally
keep fire weather concerns low through the next few days. Coastal
locations will likely see less rainfall, but higher RHs here
should keep fire concerns low there as well. Southwesterly flow
with winds around 5 to 10 mph each day are forecast. Only fire
concerns will be gusty and erratic outflow winds in the vicinity
of any thunderstorms.
&&
.HYDROLOGY...
Issued at 238 PM EDT Tue May 27 2025
Showers and thunderstorms through Friday are not expected to
cause widespread flooding issues or river flooding. However,
nuisance flooding will be the result under any intense downpours
that linger for too long over the same area.
Drier weather is then expected this weekend, so the risk of
nuisance runoff issues will end.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is requested. Spotters should safely report
significant weather conditions and/or damage by calling the
office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 71 93 72 90 / 20 50 20 60
Panama City 75 88 75 86 / 20 40 20 70
Dothan 71 90 71 86 / 40 70 30 80
Albany 70 91 71 88 / 40 50 30 80
Valdosta 71 94 72 92 / 20 40 20 60
Cross City 69 92 70 91 / 10 20 10 50
Apalachicola 75 87 75 85 / 10 20 10 50
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...Dobbs
SHORT TERM...Wool
LONG TERM....Wool
AVIATION...Dobbs
MARINE...Wool
FIRE WEATHER...Dobbs
HYDROLOGY...Wool
In the hours before
Special weather statement, May 27, 12:47 PM CST, 30 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
147 PM CDT Tue May 27 2025
ALZ065-271930-
Coffee AL-
147 PM CDT Tue May 27 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHERN COFFEE COUNTY THROUGH
230 PM CDT...
At 147 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Glenwood to near Brantley. Movement was
east at 30 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Chestnut Grove, Clowers Crossroads, Victoria, Frisco, Arcus, Eanon,
Wilkinstown, Bluff Spring, Zoar, Lowry Mill, Jack, and Newby.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
southeastern Alabama.
&&
LAT...LON 3153 8616 3154 8616 3154 8614 3162 8615
3162 8585 3150 8586 3151 8619 3153 8619
TIME...MOT...LOC 1847Z 260DEG 26KT 3170 8617 3155 8631
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
73-YOUNGSpecial weather statement, May 27, 1:05 PM CST, 12 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
205 PM CDT Tue May 27 2025
ALZ065-068-271945-
Coffee AL-Geneva AL-
205 PM CDT Tue May 27 2025
...STRONG THUNDERSTORMS WILL IMPACT COFFEE AND NORTHWESTERN GENEVA
COUNTIES THROUGH 245 PM CDT...
At 205 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles southeast of Brantley to near Opp.
Movement was east at 40 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Elba, Enterprise, Fort Novosel, New Brockton, Lee, Kinston, Pine
Level, Chancellor, Mixons Crossroads, Perry Store, Curtis, Carl
Folsom A/p, Lucile, Ino, Turner Crossroads, Lowry Mill, Central City,
Camp Humming Hills, Clintonville, and Wise Mill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
southeastern Alabama.
&&
LAT...LON 3153 8619 3159 8579 3118 8579 3117 8619
TIME...MOT...LOC 1905Z 248DEG 34KT 3149 8620 3124 8631
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
73-YOUNGThunderstorm Wind, Coffee
- When
- May 27, 1:17 PM CST
- Where
- Coffee County, 1.77 mi W of Chestnut Grove
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 31.590, -85.940
A tree blew down at the intersection of Highway 161 and County Road 201.
Thunderstorm Wind, Coffee
- When
- May 27, 1:20 PM CST
- Where
- Coffee County, 1.77 mi W of Chestnut Grove
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 31.590, -85.940
A tree blew down at the intersection of County Road 290 and County Road 200.
Thunderstorm Wind, Coffee
- When
- May 27, 1:30 PM CST
- Where
- Coffee County, 1.5 mi SSW of Woodland Grove Church
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 31.430, -85.970
A tree blew down at the intersection of County Road 248 near the Pea River Bridge.
Thunderstorm Wind, Coffee
- When
- May 27, 1:47 PM CST
- Where
- Coffee County, 2.07 mi S of Eanon
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 31.480, -85.860
A tree blew down at the intersection of County Road 151 and County Road 148.
Thunderstorm Wind, Henry
- When
- May 27, 2:20 PM CST
- Where
- Henry County, 1.38 mi N of Graball
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 31.600, -85.270
A tree blew down near County Road 212 and Highway 431.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Arizona, May 27 to 31, 20254 deaths · 4 events
- Lightning Strike in Florida, May 27, 2025$550,000 · 1 event
- Tornadoes and Damaging Winds in Georgia, May 27, 2025$29,000 · EF1 · 12 events
- Damaging Winds in Tennessee, May 27, 2025$21,000 · 11 events
- Tornado and Hail in Colorado, May 27, 2025EF1 · 2 events
- Tornado and Flash Flood in Alabama, May 27, 2025$23,000 · EF0 · 8 events
- Flash Flood and Damaging Winds in Mississippi, May 27 to 28, 202560 kt wind · 15 events
- Marine Thunderstorm Winds in Gulf of Mexico, May 27 to 28, 20259 events
- Marine Thunderstorm Winds in Gulf of Mexico, May 27, 202550 kt wind · 5 events
- Hail and Damaging Wind in Texas, May 27, 20251.75 in hail · 5 events
- Funnel Clouds in Florida, May 27, 20253 events
- Damaging Winds in Georgia, May 27, 202555 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1249271, 1249273, 1249274, 1249275, 1249276.